Alert archive / Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 79, NWS Blacksburg, VA

July 5, 2020Bath County, Rockbridge County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 5, 2020, 6:27 PM EDT for Bath County, Rockbridge County, Virginia. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2020, 6:27 PM EDT (22:27 UTC)
Expired
Jul 5, 2020, 7:30 PM EDT
In force
63 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bath County, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 6:58 PM EDTHAIL 1Rockbridge Baths, VAQUARTER SIZED HAIL REPORTED ON ROUTE 39 IN ROCKBRIDGE BATHS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

119 
WUUS51 KRNK 052227
SVRRNK
VAC017-163-052330-
/O.NEW.KRNK.SV.W.0079.200705T2227Z-200705T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
627 PM EDT Sun Jul 5 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  East central Bath County in west central Virginia...
  Northern Rockbridge County in west central Virginia...

* Until 730 PM EDT.

* At 626 PM EDT, a severe thunderstorm was located over Bells Valley,
  or near Goshen, moving south at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Goshen...
  Rockbridge Baths...
  Bells Valley...
  Fairfield...
  Brownsburg...
  Yost...
  and Vesuvius.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3812 7947 3810 7949 3808 7947 3794 7922
      3783 7915 3781 7917 3783 7959 3813 7953
TIME...MOT...LOC 2226Z 003DEG 9KT 3805 7942 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
2 follow-up statements
148 
WWUS51 KRNK 052255
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
655 PM EDT Sun Jul 5 2020

VAC017-163-052330-
/O.CON.KRNK.SV.W.0079.000000T0000Z-200705T2330Z/
Bath VA-Rockbridge VA-
655 PM EDT Sun Jul 5 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EAST CENTRAL BATH AND NORTHERN ROCKBRIDGE COUNTIES...

At 654 PM EDT, a severe thunderstorm was located near Bells Valley,
or near Goshen, moving south at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Goshen...
Rockbridge Baths...
Bells Valley...
Fairfield...
Brownsburg...
Yost...
and Vesuvius.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3812 7947 3810 7949 3808 7947 3794 7922
      3783 7915 3781 7917 3783 7959 3813 7953
TIME...MOT...LOC 2254Z 003DEG 9KT 3798 7942 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
826 
WWUS51 KRNK 052320
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
720 PM EDT Sun Jul 5 2020

VAC017-163-052330-
/O.EXP.KRNK.SV.W.0079.000000T0000Z-200705T2330Z/
Bath VA-Rockbridge VA-
720 PM EDT Sun Jul 5 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BATH AND 
NORTHERN ROCKBRIDGE COUNTIES WILL EXPIRE AT 730 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3812 7947 3810 7949 3808 7947 3794 7922
      3783 7915 3781 7917 3783 7959 3813 7953
TIME...MOT...LOC 2320Z 003DEG 9KT 3792 7942 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 5:54 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 5, 5:54 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
554 PM EDT Sun Jul 5 2020

.SYNOPSIS...
A weak boundary over the Mid-Atlantic region will trigger mainly
afternoon and evening scattered showers and thunderstorms
through at least the middle of the week.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 530 PM EDT Sunday...

Expect showers/storms to stay widely scattered over our forecast
area (as a whole), but concentrated along outflows, though
latest trends show weakening of storms. High-res models continue
to overall favor east of the Blue Ridge keeping the higher
threat of showers/storms this evening, while the mountains see a
diminishing trend. Forecast updated to show this trend.

Previous discussion from early this afternoon...

The trend of increasing coverage of showers and thunderstorms
continues this afternoon, as a high CAPE/low shear environment
with a diffuse boundary in the region along with weak upslope
southeast low level flow will likely lead to scattered
convection across the region. With the lack of shear, storms
will be in a disorganized shotgun pattern to keep PoPs at a
chance (30-40%). Orographic and diurnal heating will be equal
contributors to storms developing along and just west of the
Blue Ridge this afternoon. Downslope flow into an inverted
trough west of the mountains may minimize areal coverage of
convection in the Bluefield to Lewisburg areas. East of the Blue
Ridge may see storms develop on outflow boundaries late in the
afternoon and into the evening. With a warm unstable
environment, showers will linger deep into tonight, fading
around 4 AM.

From this morning's soundings, capping inversion has weakened
and if storms can bust through into dry air aloft, some storms
may pulse to severe limits this afternoon and evening. Modest
DCAPEs and warm air aloft suggests damaging winds will be the
primary threat. PWATS are also elevated and steering flow is
very weak, therefore if storms are efficient they will produce
locally heavy downpours and possibly flooding.

Monday looks to be a repeat of today with showers and
thunderstorms across the mountains. With a southerly flow,
Bluefield and southeastern West Virginia will see more action.
Due to weak steering flow with the upper level ridge centered
over the area and orographics, models are not display very much
convection east of the Blue Ridge. However, with very warm and
humid conditions along with increasing instabilities, we will
have a chance for storms over the piedmont during the late
afternoon and evening hours.

Similar temperatures today and Monday with highs in the 80s
across the mountains and low 90s east of the Blue Ridge.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 1215 PM EDT Sunday...

During this portion of the forecast, a slow moving upper level
low and associated surface low will make gradual, but steady
progress eastward from the Lower Mississippi Valley eastward to
along the coast of the Carolinas. During its progression, our
region of the country will be along the northern extent of its
associated showers and storms. Moisture levels across the region
will increase as the low level flow taps the Atlantic Ocean,
first from off the coast of SC/GA, and then off the coasts of
the Carolinas in relation to the cyclonic flow around the
advancing low. Without any substantial focused mechanism for
lift, precipitation will be mainly diurnal in nature with
coverage across mainly southern sections of the forecast area.

Temperatures during this portion of the forecast will average a
few degrees above normal.

Confidence in the above portion of the forecast is moderate.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 1145 AM EDT Sunday...

Thursday into Friday we will be watching an upper level
low/trough over the southeast U.S. head northeast along the East
Coast. Its associated surface low will do likewise. The result
will be for easterly flow to increase moisture across our
region, all the while decent mid-level lapse rates persist over
our region. The result will be an active period of daily showers
and storms across the area with the best coverage during the
peak heating of the day, heading into the evening hours. Also,
expect plenty of cloud cover.

By Friday night into Saturday, our attention shift northwest,
where we will be watching a shortwave trough and associated cold
front sweep through the Great Lakes region towards our region.
This will have the impact of helping to eject the coastal
low/trough into the western Atlantic, and our prevailing flow
will become northwest by Saturday afternoon with the passage of
the trough and front. Showers and storms will become more
confined to western sections of the region, while the east sees
limited coverage thanks to the northwest flow adding an element
of low level subsidence thanks to the effects of downsloping. A
reinforcing northern stream shortwave trough will allow for a
near repeat on Sunday of the weather expected from the first
system on Saturday.

Temperatures during this portion of the forecast will average
about three to five degrees above normal.

Confidence in the forecast parameters is moderate.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
As of 550 PM EDT Sunday...

Not much convection near taf sites at the moment, but should see
some in vicinity at times this evening til 02z, with highest
confidence based on radar trends being LYH and DAN. Still no
predominant weather in tafs due to widely scattered nature to
the convection. Will amend as necessary.

Valley fog is again expected late tonight/early Monday morning
and MVFR to IFR visibilities/cigs were introduced at KBCB and
KLWB, where confidence is highest fog will develop. While fog is
also possible late tonight at other TAF sites, especially if
rain falls at those sites today, confidence is not high enough
to include in the TAF.

After fog and low clouds disperse expect VFR Monday. As we head
into the afternoon, showers/storms will fire up but overall
coverage remains limited and not confident enough to have in the
tafs.

Extended Aviation Discussion...

The threat for scattered afternoon and evening thunderstorms
continues through the week as moisture and instability become
more widespread, while low pressure hangs over the coast of the
Carolinas, mid to late week.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...RCS/WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...RCS/WP
Hazardous weather outlook, Jul 5, 2:22 PM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
222 PM EDT Sun Jul 5 2020

NCZ001-002-018-VAZ009-011>020-022>024-033>035-045>047-061830-
Ashe-Alleghany NC-Watauga-Smyth-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Franklin-Bedford-Amherst-Campbell-Appomattox-Buckingham-
222 PM EDT Sun Jul 5 2020

This Hazardous Weather Outlook is for northwest North Carolina,
central Virginia, south central Virginia, southwest Virginia and
west central Virginia.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms will pepper the area today. A few of these
storms will reach severe limits, capable of producing damaging wind
gusts as they decay. Slow moving storms with torrential downpours
could also produce localize flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-VAZ007-010-032-043-044-058-059-WVZ042>044-507-508-
061830-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Tazewell-Bland-Patrick-
Henry-Pittsylvania-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
222 PM EDT Sun Jul 5 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RCS

In the hours before

Special weather statement, Jul 5, 4:29 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
429 PM EDT Sun Jul 5 2020

NCZ002-003-019-052100-
Surry-Wilkes-Alleghany-
429 PM EDT Sun Jul 5 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN
ALLEGHANY...SOUTHWESTERN SURRY...AND NORTHEASTERN WILKES COUNTIES IN
NORTHWESTERN NORTH CAROLINA...

At 428 PM EDT, a strong thunderstorm was located near Roaring Gap, or
near Traphill, moving northeast at 5 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Elkin...
Fairview...
Ronda...
Traphill...
Mountain Park...
Roaring Gap...
and Stone Mountain State Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3618 8095 3642 8115 3654 8097 3633 8066
      3627 8077 3627 8079 3625 8081 3624 8087
      3622 8087
TIME...MOT...LOC 2028Z 232DEG 6KT 3635 8095

PW
Special weather statement, Jul 5, 4:31 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
431 PM EDT Sun Jul 5 2020

VAZ047-052130-
Buckingham-
431 PM EDT Sun Jul 5 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUCKINGHAM COUNTY...

At 431 PM EDT, a strong thunderstorm was located over Wingina, or 9
miles northwest of Buckingham, moving southeast at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Buckingham...
Dillwyn...
Toga...
Andersonville...
Wingina...
Gold Hill...
and Sheppards.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3737 7846 3760 7881 3762 7882 3764 7880
      3763 7874 3764 7872 3767 7872 3768 7869
      3770 7869 3768 7866 3768 7864 3769 7864
      3770 7865 3772 7865 3761 7831
TIME...MOT...LOC 2031Z 296DEG 12KT 3761 7870

KK
Special weather statement, Jul 5, 5:02 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
502 PM EDT Sun Jul 5 2020

WVZ042>044-052145-
Mercer-Summers-Monroe-
502 PM EDT Sun Jul 5 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUMMERS...NORTHEASTERN
MERCER...AND WESTERN MONROE COUNTIES...

At 500 PM EDT, a strong thunderstorm was located over Lick Creek, or
over Pipestem, moving northeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Princeton...
Athens...
Camp Creek...
Pipestem...
Buck...
Wayside...
and Pipestem Resort State Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

If you are on or near Bluestone Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 3774 8070 3750 8051 3741 8082 3743 8086
      3740 8087 3733 8111 3752 8115
TIME...MOT...LOC 2100Z 240DEG 11KT 3750 8094

PW
Local storm report, Jul 5, 5:21 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT SUN JUL 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 SE MILLERS CREEK      36.18N 81.23W
07/05/2020                   WILKES             NC   PUBLIC

            ONE TREE BLOWN DOWN ALONG GREEN ACRES ROAD
            NEAR THE INTERSECTION WITH BOONE TRAIL.

&&

PW
Special weather statement, Jul 5, 5:39 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
539 PM EDT Sun Jul 5 2020

VAZ046-047-052215-
Buckingham-Appomattox-
539 PM EDT Sun Jul 5 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN APPOMATTOX AND
SOUTHERN BUCKINGHAM COUNTIES...

At 539 PM EDT, a strong thunderstorm was located over Andersonville,
or 7 miles south of Buckingham, moving southeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Buckingham...
Dillwyn...
Hixburg...
Toga...
Sheppards...
and Andersonville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3734 7846 3733 7848 3734 7848 3733 7849
      3733 7852 3736 7856 3736 7858 3738 7858
      3738 7859 3739 7858 3740 7859 3734 7860
      3729 7865 3743 7884 3760 7864 3755 7831
TIME...MOT...LOC 2139Z 296DEG 11KT 3745 7858

KK
Special weather statement, Jul 5, 5:41 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
541 PM EDT Sun Jul 5 2020

NCZ003-004-VAZ032-052230-
Stokes-Surry-Patrick-
541 PM EDT Sun Jul 5 2020

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SURRY...WESTERN STOKES
AND SOUTH CENTRAL PATRICK COUNTIES...

At 541 PM EDT, a strong thunderstorm was located over Capella, or 8
miles southwest of Danbury, moving north at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Mount Airy...
Flat Rock...
Pilot Mountain...
Stuart...
Danbury...
Francisco...
and King.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3626 8047 3626 8048 3649 8067 3664 8027
      3628 8017 3626 8023 3626 8045 3624 8045
TIME...MOT...LOC 2141Z 158DEG 16KT 3633 8031

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:01 PM EDTSpecial Weather StatementRNKSmyth29 min
Jul 5, 1:35 PM EDTSpecial Weather StatementRNKCraig25 min
Jul 5, 1:38 PM EDTSpecial Weather StatementRNKGrayson37 min
Jul 5, 1:55 PM EDTSevere Thunderstorm WarningRNKGrayson50 min
Jul 5, 2:27 PM EDTSpecial Weather StatementRNKBland, Wythe48 min
Jul 5, 2:39 PM EDTSpecial Weather StatementRNKRoanoke, City of Salem36 min
Jul 5, 2:50 PM EDTSpecial Weather StatementRNKTazewell25 min
Jul 5, 3:09 PM EDTSpecial Weather StatementRNKBuckingham36 min
Jul 5, 3:38 PM EDTSpecial Weather StatementRNKTazewell52 min
Jul 5, 4:02 PM EDTSpecial Weather StatementRNKBuckingham28 min
Jul 5, 4:31 PM EDTSpecial Weather StatementRNKBuckingham59 min
Jul 5, 5:39 PM EDTSpecial Weather StatementRNKBuckingham36 min
Jul 5, 6:51 PM EDTSpecial Weather StatementRNKAppomattox24 min
Jul 5, 7:14 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick61 min
Jul 5, 7:27 PM EDTSpecial Weather StatementRNKAmherst33 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.